MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG URINE CASSETTE 100T; PREGNANCY TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG URINE CASSETTE 100T; PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending investigation.
 
Event or Problem Description
Unspecified dates: customer states they have experienced false negative results on 6-7 female patients, ages ranging from (b)(6), when using the same lot of the henry schein hcg urine cassette kit.Patient tests were performed on different days, but customer was unable to provide patient specific information.Urine specimens used were not first morning urine samples.Confirmatory blood work (hcg quantum test) was performed for each patient and provided positive results for all patients.Exact results were not provided.No adverse patient outcomes reported.Although requested, no further information was provided.Customer was unresponsive.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with qc cut-off standards and high-hcg clinical urine samples.The results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate that the tests were read immediately after adding the sample.Per the instructions for use, read the result at 3-4 minutes.Incorrect read time cannot be ruled out as the cause of the reported issue.Complaints are tracked and trended on a monthly basis.Per the package insert, a sample hcg concentration below the cut-off level of this test might result in a weak line appearing in the test region (t) after an extended period of time.A line in the test region (t) seen after the read time could be indicative of a low hcg level in the sample.If such results are seen, it is recommended that the test be repeated with a new sample in 48-72 hours or that an alternate confirmation method is used.A first morning urine specimen is preferred since it generally contains the highest concentration of hcg; however, urine specimens collected at any time of the day may be used.

Brand Name
HENRY SCHEIN HCG URINE CASSETTE 100T
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key11925868
Report Number2027969-2021-00052
Device Sequence Number3179003
Product Code JHI
UDI-Device Identifier10304040024116
UDI-Public(01)10304040024116(17)220930(10)HCG0102013
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberFHC-102
Device Catalogue Number9004074
Device Lot NumberHCG0102013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1